MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15232-X
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "doctor states dilator cap came off.She could not advance sheath." the user changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer submitted two photos for analysis.The images show a 16fr smartseal sheath/dilator assembly.In the image, the dilator is partially advanced through the sheath, and the dilator hub is separated from the dilator cap.Therefore, the complaint of dilator hub separation was able to be confirmed by the photos.The customer also returned one 16fr smartseal sheath/dilator assembly for analysis.Signs of use were observed.Upon receipt, the dilator had been partially advanced through the sheath.Visual analysis revealed that the dilator hub was separated from the dilator cap.No significant damage was noted to either the dilator hub or dilator cap.Microscopic examination revealed minor deformation of the distal tip of the peel away sheath.The dilator was removed from the sheath.The hemostasis valve was observed to be slightly displaced at the edges, however no significant damage was noted.No other defects were noted on the dilator body, dilator hub, or dilator cap.The returned sheath and dilator were tested per the instructions for use (ifu) provided with this kit.The ifu instructs the user, " insert tissue dilator into sheath until dilator cap folds over valve housing and secures dilator onto sheath assembly." the detached dilator cap was removed from dilator body.Then, the dilator was advanced through the sheath.Little to no resistance was experienced.The dilator cap was then reassembled onto the dilator hub.After assembly of the dilator hub and dilator cap, the connection was observed to be secure.The dilator cap was unable to be removed from the dilator hub without use of significant force.The dilator assembly was then advanced through the sheath until the dilator cap folded over the valve housing.Little to no resistance was experienced.The ifu also states, "separate dilator cap from sheath valve housing once the assembly is fully introduced into venous system.Rock the dilator cap off hub while stabilizing sheath by grasping hub assembly." the dilator cap was separated from the sheath valve housing and the dilator assembly was successfully removed from the sheath.R & d was contacted as part of this complaint investigation.They confirmed that the dilator is intended to remain in one piece during use.Additionally, it was stated that the observed defect may be due to assembly or molding defects.As this component is supplied, the root cause is supplier related.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit instructs the user "separate dilator cap from sheath valve housing once the assembly is fully introduced into venous system.Rock the dilator cap off hub while stabilizing sheath by grasping hub assembly." the customer report of dilator hub separation was confirmed by visual inspection of the customer supplied photos as well as investigation of the returned sample.Visual analysis of the returned sample revealed that the dilator cap was detached from the dilator hub.A device history record review was performed, and no relevant findings were identified.R & d was contacted as part of this complaint investigation, and it was determined that this is a supplier defect.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21993330
Report Number9680794-2025-00436
Device Sequence Number14607106
Product Code MSD
UDI-Device Identifier00801902096302
UDI-Public(01)00801902096302(11)240305(17)270228(10)33F24A0916(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15232-X
Device Lot Number33F24A0916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown